Alert archive / California / Wind Advisories in 2017

Wind Advisory 19, NWS Reno, NV

November 30, 2017Washoe County, Nevada; 4 counties in California

NWS Reno, NV issued this wind advisory at Nov 30, 2017, 2:30 PM PST for Washoe County, Nevada; 4 counties in California. It took effect at Dec 2, 2017, 1:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2017, 2:30 PM PST (22:30 UTC)
In effect from
Dec 2, 2017, 1:00 PM PST
Expired
Dec 2, 2017, 10:00 PM PST
In force
9 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2017-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2017-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS75 KREV 302230
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
230 PM PST Thu Nov 30 2017

CAZ070-071-NVZ005-011300-
/O.NEW.KREV.WI.Y.0019.171202T2100Z-171203T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
230 PM PST Thu Nov 30 2017

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SATURDAY...

The National Weather Service in Reno has issued a Wind Advisory,
which is in effect from 1 PM to 10 PM PST Saturday. 


* Timing: Strongest winds will occur early Saturday afternoon  
  and continue into Saturday evening. 

* Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph.

* Impacts: Cross winds are likely to impact high profile vehicles
  especially along Highway 395, Surprise Valley Road, and NV 447.
  Localized damage to trees and fences may occur along with 
  possible power outages.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-011300-
/O.NEW.KREV.LW.Y.0059.171202T2100Z-171203T0600Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
230 PM PST Thu Nov 30 2017

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SATURDAY
FOR LAKE TAHOE...

The National Weather Service in Reno has issued a Lake Wind
Advisory for Lake Tahoe, which is in effect from 1 PM to 10 PM
PST Saturday. 

* Winds: Southwest winds 15 to 25 mph with gusts to 35 mph.

* Wave Heights: 2 to 3 feet. 

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-011300-
/O.NEW.KREV.LW.Y.0059.171202T2100Z-171203T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
230 PM PST Thu Nov 30 2017

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST SATURDAY
FOR PYRAMID LAKE...

The National Weather Service in Reno has issued a Lake Wind
Advisory for Pyramid Lake, which is in effect from 1 PM to 7 PM
PST Saturday. 

* Winds: Southwest 15 to 20 mph with gusts to 35 mph.
 
* Wave Heights: 2 to 3 feet. 

* Small boats, kayaks and paddle boards will be prone to capsizing
  and should remain off lake waters until conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
6 follow-up statements
891 
WWUS75 KREV 011004
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
204 AM PST Fri Dec 1 2017

CAZ070-071-NVZ005-020000-
/O.CON.KREV.WI.Y.0019.171202T2100Z-171203T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
204 AM PST Fri Dec 1 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST
SATURDAY...

* Timing: Strongest winds will occur early Saturday afternoon 
  and continue into Saturday evening. 

* Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph.

* Impacts: Cross winds are likely to impact high profile 
  vehicles especially along Highway 395, Surprise Valley Road, 
  and NV 447. Localized damage to trees and fences may occur 
  along with possible power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-020000-
/O.CON.KREV.LW.Y.0059.171202T2100Z-171203T0600Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
204 AM PST Fri Dec 1 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST
SATURDAY FOR LAKE TAHOE...

* Winds: Southwest winds 15 to 25 mph with gusts to 35 mph.

* Wave Heights: 2 to 3 feet.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-020000-
/O.CON.KREV.LW.Y.0059.171202T2100Z-171203T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
204 AM PST Fri Dec 1 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM PST
SATURDAY FOR PYRAMID LAKE...

* Winds: Southwest 15 to 20 mph with gusts to 35 mph.

* Wave Heights: 2 to 3 feet.

* Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
499 
WWUS75 KREV 012044
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1244 PM PST Fri Dec 1 2017

CAZ072-NVZ002-021315-
/O.EXT.KREV.LW.Y.0059.171202T2100Z-171203T1200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
1244 PM PST Fri Dec 1 2017

...LAKE WIND ADVISORY NOW IN EFFECT FROM 1 PM SATURDAY TO 4 AM
PST SUNDAY FOR LAKE TAHOE...

The Lake Wind Advisory for Lake Tahoe is now in effect from 1 PM
Saturday to 4 AM PST Sunday. 

* Winds: Southwest winds 15 to 25 mph with gusts to 40 mph.

* Wave Heights: 2 to 4 feet. Highest waves on north and east sides
  of the lake.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ070-071-NVZ005-021315-
/O.CON.KREV.WI.Y.0019.171202T2100Z-171203T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
1244 PM PST Fri Dec 1 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST
SATURDAY...

* Timing: Strongest winds will occur early Saturday afternoon 
  and continue into Saturday evening. 

* Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph.

* Impacts: Cross winds are likely to impact high profile 
  vehicles especially along Highway 395, Surprise Valley Road, 
  and NV 447. Localized damage to trees and fences may occur 
  along with possible power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-021315-
/O.CON.KREV.LW.Y.0059.171202T2100Z-171203T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
1244 PM PST Fri Dec 1 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM PST
SATURDAY FOR PYRAMID LAKE...

* Winds: Southwest 15 to 25 mph with gusts to 40 mph.

* Wave Heights: 2 to 4 feet. Highest waves on north and east sides
  of the lake.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
012 
WWUS75 KREV 020958
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
158 AM PST Sat Dec 2 2017

CAZ070-071-NVZ005-030000-
/O.CON.KREV.WI.Y.0019.171202T2100Z-171203T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
158 AM PST Sat Dec 2 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* Timing: Strongest winds will occur early this afternoon and
  continue into this evening. 

* Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph.

* Impacts: Cross winds are likely to impact high profile 
  vehicles especially along Highway 395, Surprise Valley Road, 
  and NV 447. Localized damage to trees and fences may occur 
  along with possible power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-030000-
/O.CON.KREV.LW.Y.0059.171202T2100Z-171203T1200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
158 AM PST Sat Dec 2 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 4 AM PST SUNDAY FOR LAKE TAHOE...

* Winds: Southwest winds 15 to 25 mph with gusts to 40 mph.

* Wave Heights: 2 to 4 feet. Highest waves on north and east
  sides of the lake. 

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-030000-
/O.CON.KREV.LW.Y.0059.171202T2100Z-171203T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
158 AM PST Sat Dec 2 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 PM PST THIS EVENING FOR PYRAMID LAKE...

* Winds: Southwest 15 to 25 mph with gusts to 40 mph.

* Wave Heights: 2 to 4 feet. Highest waves on north and east
  sides of the lake. 

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
391 
WWUS75 KREV 022141
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
141 PM PST Sat Dec 2 2017

CAZ070-071-NVZ005-030600-
/O.CON.KREV.WI.Y.0019.000000T0000Z-171203T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
141 PM PST Sat Dec 2 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* Timing: Strongest winds will occur early this afternoon and 
  continue into this evening. 

* Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph.

* Impacts: Cross winds are likely to impact high profile 
  vehicles especially along Highway 395, Surprise Valley Road, 
  and NV 447. Localized damage to trees and fences may occur 
  along with possible power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-031200-
/O.CON.KREV.LW.Y.0059.000000T0000Z-171203T1200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
141 PM PST Sat Dec 2 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR
LAKE TAHOE...

* Winds: Southwest winds 15 to 25 mph with gusts to 40 mph.

* Wave Heights: 2 to 4 feet. Highest waves on north and east 
  sides of the lake.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-030300-
/O.CON.KREV.LW.Y.0059.000000T0000Z-171203T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
141 PM PST Sat Dec 2 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR PYRAMID LAKE...

* Winds: Southwest 15 to 25 mph with gusts to 40 mph.

* Wave Heights: 2 to 4 feet. Highest waves on north and east 
  sides of the lake.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
972 
WWUS75 KREV 030256
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
656 PM PST Sat Dec 2 2017

NVZ004-030400-
/O.EXP.KREV.LW.Y.0059.000000T0000Z-171203T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
656 PM PST Sat Dec 2 2017

...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR
PYRAMID LAKE...

The Lake Wind Advisory for Pyramid Lake will expire at 7 PM PST
this evening. Gusty winds will remain into Sunday morning with
choppy conditions possible early Sunday morning.

$$

CAZ070-071-NVZ005-030600-
/O.CON.KREV.WI.Y.0019.000000T0000Z-171203T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
656 PM PST Sat Dec 2 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* Timing: Strongest winds will occur early this afternoon and 
  continue into this evening. 

* Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph.

* Impacts: Cross winds are likely to impact high profile 
  vehicles especially along Highway 395, Surprise Valley Road, 
  and NV 447. Localized damage to trees and fences may occur 
  along with possible power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-031200-
/O.CON.KREV.LW.Y.0059.000000T0000Z-171203T1200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
656 PM PST Sat Dec 2 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR
LAKE TAHOE...

* Winds: Southwest winds 15 to 25 mph with gusts to 40 mph.

* Wave Heights: 2 to 4 feet. Highest waves on north and east 
  sides of the lake.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
392 
WWUS75 KREV 030554
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
954 PM PST Sat Dec 2 2017

CAZ070-071-NVZ005-030700-
/O.EXP.KREV.WI.Y.0019.000000T0000Z-171203T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
954 PM PST Sat Dec 2 2017

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

The Wind Advisory will expire at 10 PM PST this evening. Wind
gusts up to 40 mph are expected through tonight ahead of the cold
front.

$$

CAZ072-NVZ002-031200-
/O.CON.KREV.LW.Y.0059.000000T0000Z-171203T1200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
954 PM PST Sat Dec 2 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR
LAKE TAHOE...

* Winds: Southwest winds 15 to 25 mph with gusts to 40 mph.

* Wave Heights: 2 to 4 feet. Highest waves on north and east 
  sides of the lake.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 30, 2:01 AM PST, 12 hours 29 minutes earlier.

Area forecast discussion, Nov 30, 2:01 AM PST, 12 hours 29 minutes before
Area Forecast Discussion
National Weather Service Reno NV
201 AM PST Thu Nov 30 2017

.SYNOPSIS...

Weak high pressure will remain over the area into Friday favoring
weak to moderate valley inversions each morning. Air quality will
deteriorate through Friday morning. A weak brush-by system will
increase clouds near the Oregon border tonight, but no
significant weather is expected. Another Pacific storm is possible
this weekend with an increase in winds along with some light rain
and snow. Dry weather returns next week.

&&

.SHORT TERM...

There were only minimal changes made to the forecast through the
daytime hours Saturday...and most of those were during the
Saturday time frame.

Weak flat ridging over the region today will result in morning
inversions. But these inversions should dissipate during the
afternoon allowing at least moderate mixing in the lowest valleys.
The atmosphere should mix up to about 2000-2500 feet off the
valley floors. Highs will be seasonal both today and Friday. A
weak short wave trough passes by to the north tonight. That could
bring an increase in sky cover north of I-80 and a moderate
increase in winds near the Oregon border...but no significant
weather.

Mixing starts to increase a little more Friday...but valley
inversions remain until the late morning. The ridge begins to
drift east as a trough starts to dig off the west coast.

This trough edges a little closer to the forecast area Saturday.
Ahead of the trough winds increase aloft so ridge winds become
quite gusty. By late in the day increased winds will begin to
materialize in the valleys...but gusts should not exceed 40-45 mph
most areas. The timing of this system has slowed just a bit so it
is possible the strongest winds will be Saturday night and early
Sunday morning east of the Sierra. The slightly slower nature of
the system has also led us to delay the start of pcpn. We trimmed
back pops for Saturday and they are mainly confined to areas north
and west of Susanville and north of Gerlach by late in the day.
More of this system will be covered in the long term part of the
discussion.

.LONG TERM...

We continue to keep an eye on a pesky upper level trough for the
weekend that will likely bring some gusty winds and increased chances
for rain and snow. If you have travel plans across northeastern
California or northwest Nevada this weekend, continue to monitor the
forecast for updates through the end of the week.

The storm is not looking as impressive as it was a few days ago. The
storm and associated cold front still appear to be pretty cold,
especially once the cold front moves through late Saturday night
into early Sunday morning, but moisture appears to be limited.
Potential remains for a quick burst of light, lower elevations snows
late Saturday into Sunday, but forecaster confidence is fairly low
considering the variance in the model simulations the past few days.

Impacts with this storm may begin on Saturday afternoon with some
gusty winds around 40 to 50 mph. Although the trajectory of the
system won't be great for producing significant rain and snow we
will likely see some snow shower potential. Main areas of concern
for snow will be for passes roughly from the Tahoe Basin northward
as snow levels fall with the passing cold front Saturday evening
into Sunday morning. Also, can't rule out a few snow showers down to
the lowest valleys by early Sunday morning, but the best chances for
this will be north of Interstate 80. Continue to monitor the
forecast for updates if you have travel plans for this weekend.

Much colder air will inundate the Sierra and western Nevada as the
system exits the area and high pressure returns Sunday. It does
appear there could be a period of gusty east winds, especially along
the foothills and the ridges for Sunday night into Monday night.
High pressure will also amplify along the coast allowing higher
elevations to warm and strengthen valley inversions for much of
next week. Inversion development would produce an increased
potential for pollution to be trapped in valleys and air quality
degradation. Edan

&&

.AVIATION...

VFR with light valley winds today and Friday. Winds aloft start to
increase Friday...but really start to ramp up Saturday ahead of
an approaching storm system. The only exception to VFR at any
terminals will be this morning and again tonight at KTRK where
freezing fog is likely to reduce the visibility to less than 1/2
mile at times.

As stated above...winds begin to increase Friday at the ridge
lines...but really increase Saturday. By late day Saturday valley
winds will also begin to increase. Turbulence aloft is likely
late Friday into Friday night with turbulence extending into the
lower levels...along with low level wind shear...Saturday
afternoon.

The storm is likely to bring lower cigs/vsbys to the Sierra...
northeast California...and northwest Nevada Saturday night and
Sunday.

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:30 PM PSTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe72 hr

Nearby

Wind Advisories in California, 2017Wind Advisories in Nevada, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.